MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18373
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure the tip of a cxi support catheter broke off as the device was being prepared for the procedure.It is unknown how the procedure was completed.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, prior to an unknown procedure the tip of a cxi support catheter broke off as the device was being prepared for the procedure.The procedure was completed with a new device.No adverse effects to the patient have been reported.Investigation evaluation: reviews of the complaint history, personnel interview, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A dimensional verification and visual inspection of the returned complaint device was also conducted.The complainant returned one cxi support catheter to cook for investigation.Physical examination and measuring of the returned device confirmed that the tip was separated from the catheter body.The black tip that is still attached to the catheter measured 4mm and the segment of the tip that was separated measured 4mm.The overall length of the catheter measuring from the end of the strain relief to the distal end was 151cm.Cook completed a review of the device history record (dhr).The dhr found no related non-conformances for the complaint device lot.A subassembly lot associated with the complaint lot recorded 2 relevant non-conformances; the non-conforming devices were scrapped, and the lot is inspected 100%.Cook performed a document review.The document review confirmed that adequate manufacturing specifications, operation parameters, and the design verification testing of the device are in place to identify and prevent this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Examination of the returned device, as well as communication with internal personnel, suggests that it is possible that the complaint device was manufactured out of specification.Cook has concluded that a manufacturing deficiency at the subassembly level likely contributed to this incident.The applicable operators were retrained to the applicable steps to prevent this failure from occurring again in the future.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available but inadvertently omitted from the previous medwatch report.The procedure was completed with a new device.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13385815
Report Number1820334-2022-00136
Device Sequence Number11216893
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)241019(10)14289142
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberG18373
Device Catalogue NumberCXI-2.3-14-150-0
Device Lot Number14289142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown